Dense Fog, Page
- When
- May 14, 12:35 AM EST to 6:55 AM EST
- Where
- Page forecast zone
- Reported by
- AWOS
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Visibilities of a quarter mile or less were reported at Luray Airport.
High pressure was wedged across the area and marine air continued to move into the region which led to low clouds, fog and drizzle.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
High pressure was wedged across the area and marine air continued to move into the region which led to low clouds, fog and drizzle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 13, 9:45 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1045 PM EDT TUE MAY 13 2014
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH THE REST OF THE WEEK.
A COLD FRONT EXTENDING FROM WISCONSIN TO TEXAS WILL TRACK SLOWLY
EAST...MOVING INTO THE MID ATLANTIC STATES THURSDAY AND FRIDAY.
HIGH PRESSURE IS EXPECTED TO RETURN TO THE MID ATLANTIC THIS
WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
BACKDOOR CDFNT SLIPPED THRU MOST OF CWFA LT TAFTN...COLLIDING W/
TRRN INDUCED TSRA INVOF HGR-OKV. THE RESULTANT COMPLEX OF TSRA
MIGRATING SWD INTO THE WRN BURBS OF DC...AS WELL AS IN THE CENTRL
FOOTHILLS OF VA. TSRA HV BEEN PULSE IN NATURE...SUPPORTING LARGE
HAIL. TSRA IN AXIS OF MUCAPE 1500-2000 J/KG...W/ MINIMAL
INHIBITION. /WE WERE UNABLE TO GET A RAOB OFF DUE TO TSRA./
RECENT RUNS OF THE HRRR HAS BEEN DOING A DECENT JOB AT MODELING
STORMS...ALTHO LTST RUN /22 UTC/ NOT QUITE PICKING UP ON ACTIVITY
IN CENTRL VA ATTM. GIVEN ELY FLOW ACROS MUCH OF CWFA AS WELL AS
NOCTURNAL COOLING...THINK THAT 1...STORMS WL HV DIFFICULTY
SPREADING MUCH FURTHER EAST AND 2...A GENERAL WEAKENING TREND WL
BE OBSVD FOR THE REST OF THE EVNG.
SINCE THAT WRITING...THE TSRA INVOF METRO DC HV WEAKENED...BUT A
NEW AREA DVLPD INVOF EZF. AM STILL GOING W/ HRRR THEME...THINKING
THAT TSRA SHUDNT LAST TOO MUCH BYD MIDNGT. HWVR...THE EVE TSRA
ACTIVITY PLACES A BIG WRINKLE IN THE WAY OF OVNGT MARINE LYR FCST.
TEMPS ACRS DE/NJ IN THE MID 50S ATTM. MEANWHILE...DCA STILL 73F. AT
THIS STAGE...IT/LL BE QUITE CHALLENGING TO MAKE SUCH A BIG
ADVECTIVE CHANGE. AM STILL KEEPING CLDS IN THE FCST...BUT HV RMVD
DZ FOR ELY WED MRNG. TEMPS HV BEEN RAISED BY A CAT OR TWO
AREAWIDE. THESE CHGS HV BEEN THE SMALLEST METRO BALT GIVEN HIGH
DEGREE OF UNCERTAINTY.
SHOWERS AND STORMS EXPECTED TO DEVELOP AGAIN DURING THE PEAK
HEATING HRS ON WED. POPS HIGHEST IN CENTRAL SHENANDOAH VLY AND
FOOTHILLS OF VA...WHERE CONVERGENCE AND INSTABILITY WILL BE
GREATEST NEAR THE FRONT. STABLE MARINE LAYER WILL BE MORE STUBBORN
TO MIX OUT FARTHER NORTH AND EAST. MAX TEMPS RANGE FROM LOW 70S IN
NERN MD TO MID 80S IN CENTRAL VA.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
UPPER LEVEL TROUGHING WILL AMPLIFY OVER CENTRAL NORTH AMERICA THROUGH
THE MIDDLE OF THE WEEK. THE ANOMALOUSLY FAR SOUTH EXTENT OF THIS
TROF WILL ALLOW IT TO VERY EFFICIENTLY TAP INTO GULF MOISTURE. LOW
PRESSURE WILL DEVELOP OVER THE GULF STATES AND RIDE NORTH ALONG THE
UPSTREAM SIDE OF THE UPPER LEVEL TROF THROUGH THE DAY ON THURSDAY.
LOCALLY...RELATIVELY COOL AND MOIST ONSHORE FLOW AROUND THE NORTH
SIDE OF HIGH PRESSURE SITTING OFF OF THE CAROLINA COAST MAY PERSIST
FOR THE NORTHEASTERN 1/4 TO 1/2 OF THE CWA INTO EARLY THURSDAY MORNING.
THE NAM IN PARTICULAR HOLDS ONTO THIS ONSHORE FLOW LONGER THAN OTHER
MODELS. OVER THE COURSE OF THE MORNING AND EARLY AFTERNOON THURSDAY
EXPECT ANY REMAINING COOL AIR AT THE LOWER LEVELS TO MIX OUT AND
SOUTHERLY FLOW TO DOMINATE. PRESSURE GRADIENT WILL TIGHTEN LOCALLY
AS THE LOW MOVES NORTH THROUGH THE OHIO VALLEY AND GREAT LAKES AND
HIGH PRESSURE REMAINS PARKED OFF THE NEW ENGLAND COAST THROUGH THE
DAY ON THURSDAY. BREEZY SOUTHEAST WINDS WILL RAISE CONCERNS FOR
MARINE HEADLINES AND COASTAL FLOOD HEADLINES...GIVEN THAT THEY WILL
COINCIDE WITH HIGH TIDAL ANOMALIES...THROUGH THE END OF THE
WORKWEEK.
THE COLD FRONT WILL APPROACH THE AREA THURSDAY AFTERNOON...SLOWING
CONSIDERABLY OVER THE APPALACHIAN MTNS. A STRONG LOW LEVEL JET AHEAD
OF THE FRONT WILL EFFECTIVELY USHER MOISTURE INTO THE MID ATLANTIC
THROUGH THE DAY THURSDAY. WITH PW VALUES BETWEEN ONE AND A HALF AND
TWO INCHES OVER THE AREA FROM THURSDAY EVENING THROUGH FRIDAY
MORNING AND MODERATE INSTABILITY AHEAD OF THE FRONT...PERSISTENT
MODERATE TO HEAVY RAINS COULD LEAD TO FLOODING CONCERNS.
A WAVE OF LOW PRESSURE WILL FORM ALONG THE STALLED FRONT EARLY
FRIDAY MORNING AND RIDE UP ALONG THE EAST COAST THROUGH THE DAY ON
FRIDAY. THOUGH THERE IS MINOR MODEL DISAGREEMENT ABOUT THE EXACT
LOCATION OF THIS FRONT...THE EFFECTS OF THE WAVE ARE GENERALLY
AGREED UPON. THE HEAVIEST RAIN SHOULD FALL AS THE WAVE PASSES LATE
THURSDAY NIGHT AND FRIDAY MORNING. THUNDERSTORM COVERAGE WILL
DEPEND UPON THE EXACT TRACK OF THE LOW. THE UPPER LEVEL TROF WILL
BECOME MORE NEGATIVELY TILTED BY THIS TIME AND THE PASSAGE OF THE
WAVE WILL USHER THE FRONT OFF OF THE COAST THROUGH THE DAY ON
FRIDAY...WITH CHANCE POPS HANGING AROUND INTO THE EVENING MOSTLY
ALONG AND EAST OF I95.
HIGHS THURS WILL BE NEAR 80 E OF BLUE RIDGE AND MID 70S W. FRIDAY
SHOULD BE ABOUT 10 DEG COOLER AS THE COLD FRONT WILL MOVE THROUGH
LATE THURS NIGHT/FRI MORNING.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SURFACE FRONT WILL BE CLEARING THE EASTERN ZONES/BAY FRIDAY EVENING
ALTHOUGH FRONT ALOFT WILL STILL BE PUSHING EAST. SINCE TREND HAS
BEEN FOR SLOWER PROGRESSION WITH THE FROPA...HAVE LINGERED POPS INTO
THE FRIDAY EVENING HOURS ACCORDINGLY. LONG WAVE TROUGH OVER THE
WESTERN GREAT LAKES OCCLUDES AND BECOME CLOSED UPPER LOW OVER THE
EASTERN GREAT LAKE THROUGH THE WEEKEND. AS COLD POOL ALOFT MOVES
OVERHEAD SATURDAY...DIURNALLY INDUCED INSTABILITY SCATTERED SHOWERS
LOOK POSSIBLE...MAINLY ACROSS THE ELEVATED TERRAIN AS WEAK VORT MAX
ROUND THE BASE OF THE LOW THERE. WILL LIKELY SEE AT LEAST GOOD CU
FIELDS BOTH SATURDAY AND SUNDAY WITH RESIDUAL MOISTURE FROM RAINS
AND SURFACE HEATING. MOUNTAIN AFTERNOON INSTABILITY SHOWERS WILL
ALSO POSSIBLE AGAIN ON SUNDAY. TEMPERATURES WILL BE COMFORTABLE AND
A BIT LOWER THAN NORMAL WITH THIS COOLER AND DRIER AIRMASS IN PLACE
INTO MONDAY.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
TSRA INVOF MRB/IAD/CHO ABT OVER. VFR CONDS FOR THE REMINDER OF THE
EVNG INTO THE OVNGT HRS.
IFR CIGS WITH LOW CLOUDS POTENTIALLY WL MOVE IN OVNGT...BUT
DETAILS UNCERTAIN GIVEN EVE TSRA ACTIVITY. WL ADVISE MIDSHIFT
FCSTR TO ADDRESS THIS CLOSELY.
CIGS GRADUALLY IMPROVE TO MVFR AND VFR FROM SW TO NE ACROSS THE
TERMINALS BY MIDDAY WED. ADDITIONAL SHRA AND TSRA POSSIBLE IN VC OF
CHO.
IFR CONDITIONS MAY EXIST IN LOW CEILINGS...SHOWERS AND THUNDERSTORMS
AHEAD OF A COLD FRONT THURSDAY AND FRIDAY.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE WEEKEND. A
COUPLE OF UPPER LEVEL DISTURBANCES MAY BRING SCATTERED AFTERNOON
SHOWERS.
&&
.MARINE...
STILL HV SCA CONDS AT TPLM2...BUT NO WHERE ELSE. MARINE AMS ACRS
DELMARVA...WHILE SUMMER AMS W OF THE BAY. IF THE MARINE AIR
ADVECTS WWD...IT/LL HV TO BE ACCOMPANIED BY A STIFF BREEZE. DONT
THINK THAT WL HPPN...AND WL PLAN FOR A MIDNGT EXPIRATION. HWVR...
WL ADVISE MIDSHIFT FCSTR.
LGT ONSHORE WINDS LATE TNGT AND WED WITH HIPRES CONTINUING TO WEDGE
DOWN INTO THE WATERS.
A SMALL CRAFT ADVISORY MAY BE NECESSARY WEDNESDAY NIGHT AND WILL
LIKELY BE NECESSARY THURSDAY INTO FRIDAY MORNING. GALE CRITERIA WILL
BE APPROACHED FRIDAY AS A WAVE OF LOW PRESSURE PASSES CLOSE TO THE
REGION.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE WEEKEND
BEHIND A DEPARTING COLD FRONT. AFTERNOON SCATTERED SHOWERS WILL BE
POSSIBLE THIS WEEKEND.
&&
.TIDES/COASTAL FLOODING...
TIDAL SITES CURRENTLY NEAR ASTRONOMICAL TIDE ALONG THE WRN SHORE
OF THE CHSPK BAY AND TIDAL POTOMAC RIVER. POSITIVE TIDAL
ANOMALIES ARE EXPECTED TO DEVELOP TUE NGT AND WED AS THE ARRIVAL
OF A BACKDOOR COLD FRONT MARKS THE ONSET OF ONSHORE FLOW. MINOR
COASTAL FLOODING MAY DEVELOP LATE IN THE WEEK WHEN THESE POSITIVE
ANOMALIES INCREASE UNDER STRENGTHENING SLY FLOW AHEAD OF A SLOW-
MOVING COLD FRONT. ASTRONOMICAL TIDES WILL ALREADY BE HIGH WITH A
FULL MOON THIS WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ530>534-
537>543.
&&
SYNOPSIS...JRK
NEAR TERM...HTS/JRK
SHORT TERM...CEB
LONG TERM...AEB
AVIATION...HTS/JRK/CEB/AEB
MARINE...HTS/JRK/CEB/AEB
TIDES/COASTAL FLOODING...JRKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1230 AM EDT WED MAY 14 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1230 AM EDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL IS POSSIBLE AHEAD OF A SLOW-MOVING COLD FRONT THURSDAY NIGHT AND FRIDAY WHICH COULD LEAD TO FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AND THURSDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS LATE WEDNESDAY NIGHT THROUGH THURSDAY. A GALE WARNING MAY BE NECESSARY DURING THE DAY ON FRIDAY. MINOR COASTAL FLOODING MAY OCCUR LATE IN THE WEEK ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WITH SOUTHERLY FLOW PERSISTING AHEAD OF A SLOW-MOVING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1230 AM EDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL IS POSSIBLE AHEAD OF A SLOW-MOVING COLD FRONT LATE THURSDAY THROUGH EARLY FRIDAY WHICH COULD LEAD TO FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
917 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 1 NW OLDTOWN 39.55N 78.63W
05/13/2014 M1.25 INCH ALLEGANY MD TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED IN OLDTOWN.
&&
EVENT NUMBER LWX1400204
DHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
959 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 1 ENE WAGONER 39.54N 78.65W
05/13/2014 E1.25 INCH ALLEGANY MD PUBLIC
HALF DOLLAR SIZE HAIL REPORTED NEAR OLD TOWN.
&&
EVENT NUMBER LWX1400200
DHPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1002 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 2 ESE KLINE GAP 39.07N 79.16W
05/13/2014 M0.88 INCH GRANT WV TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED NEAR MAYSVILLE.
0311 PM HAIL FRANKLIN 38.64N 79.33W
05/13/2014 E1.75 INCH PENDLETON WV 911 CALL CENTER
QUARTER TO GOLF BALL SIZE HAIL REPORTED IN FRANKLIN.
0350 PM FLASH FLOOD 1 SSW UPPER TRACT 38.77N 79.28W
05/13/2014 PENDLETON WV 911 CALL CENTER
CREEK OVERFLOWED ITS BANKS AND WATER AND DEBRIS WERE
FLOWING ACROSS HIGHWAY 220 SOUTH OF UPPER TRACT.
0350 PM FLASH FLOOD 1 WNW UPPER TRACT 38.78N 79.30W
05/13/2014 PENDLETON WV 911 CALL CENTER
REEDS CREEK OVERFLOWED ITS BANKS AND WATER AND DEBRIS
WERE FLOWING ACROSS REEDS CREEK ROAD.
0438 PM TSTM WND DMG 3 N SHANKS 39.35N 78.68W
05/13/2014 HAMPSHIRE WV 911 CALL CENTER
A TREE WAS REPORTED DOWN ON POWERLINES ON JERSEY
MOUNTAIN ROAD.
0447 PM HAIL 2 ENE WAGONER 39.55N 78.65W
05/13/2014 E1.00 INCH ALLEGANY MD PUBLIC
HAIL UP TO QUARTER SIZE REPORTED NEAR OLD TOWN.
0451 PM HAIL 1 ENE WAGONER 39.54N 78.65W
05/13/2014 E1.25 INCH ALLEGANY MD PUBLIC
HALF DOLLAR SIZE HAIL REPORTED NEAR OLD TOWN.
0451 PM HAIL 1 NW OLDTOWN 39.55N 78.63W
05/13/2014 M1.25 INCH ALLEGANY MD TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED IN OLDTOWN.
0455 PM HAIL 1 ENE WAGONER 39.55N 78.65W
05/13/2014 E1.25 INCH ALLEGANY MD PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED NEAR WAGONER.
0500 PM TSTM WND DMG 4 ESE WOLFE MILL 39.64N 78.65W
05/13/2014 ALLEGANY MD 911 CALL CENTER
TREES WERE REPORTED DOWN ON WILLIAMS ROAD.
0735 PM HAIL COUNTRYSIDE 39.05N 77.42W
05/13/2014 E0.88 INCH LOUDOUN VA PUBLIC
0737 PM HAIL 1 SW COUNTRYSIDE 39.04N 77.43W
05/13/2014 E0.75 INCH LOUDOUN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1400193 LWX1400194 LWX1400196 LWX1400197 LWX1400198
LWX1400195 LWX1400200 LWX1400204 LWX1400201 LWX1400199 LWX1400203
LWX1400202
DHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1042 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL BRUNSWICK 39.32N 77.62W
05/13/2014 E1.00 INCH FREDERICK MD PUBLIC
QUARTER SIZE HAIL REPORTED NEAR BRUNSWICK.
&&
EVENT NUMBER LWX1400205
DHPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1055 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 2 ESE KLINE GAP 39.07N 79.16W
05/13/2014 M0.88 INCH GRANT WV TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED NEAR MAYSVILLE.
0311 PM HAIL FRANKLIN 38.64N 79.33W
05/13/2014 E1.75 INCH PENDLETON WV 911 CALL CENTER
QUARTER TO GOLF BALL SIZE HAIL REPORTED IN FRANKLIN.
0350 PM FLASH FLOOD 1 SSW UPPER TRACT 38.77N 79.28W
05/13/2014 PENDLETON WV 911 CALL CENTER
CREEK OVERFLOWED ITS BANKS AND WATER AND DEBRIS WERE
FLOWING ACROSS HIGHWAY 220 SOUTH OF UPPER TRACT.
0350 PM FLASH FLOOD 1 WNW UPPER TRACT 38.78N 79.30W
05/13/2014 PENDLETON WV 911 CALL CENTER
REEDS CREEK OVERFLOWED ITS BANKS AND WATER AND DEBRIS
WERE FLOWING ACROSS REEDS CREEK ROAD.
0438 PM TSTM WND DMG 3 N SHANKS 39.35N 78.68W
05/13/2014 HAMPSHIRE WV 911 CALL CENTER
A TREE WAS REPORTED DOWN ON POWERLINES ON JERSEY
MOUNTAIN ROAD.
0447 PM HAIL 2 ENE WAGONER 39.55N 78.65W
05/13/2014 E1.00 INCH ALLEGANY MD PUBLIC
HAIL UP TO QUARTER SIZE REPORTED NEAR OLD TOWN.
0451 PM HAIL 1 ENE WAGONER 39.54N 78.65W
05/13/2014 E1.25 INCH ALLEGANY MD PUBLIC
HALF DOLLAR SIZE HAIL REPORTED NEAR OLD TOWN.
0451 PM HAIL 1 NW OLDTOWN 39.55N 78.63W
05/13/2014 M1.25 INCH ALLEGANY MD TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED IN OLDTOWN.
0455 PM HAIL 1 ENE WAGONER 39.55N 78.65W
05/13/2014 E1.25 INCH ALLEGANY MD PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED NEAR WAGONER.
0500 PM TSTM WND DMG 4 ESE WOLFE MILL 39.64N 78.65W
05/13/2014 ALLEGANY MD 911 CALL CENTER
TREES WERE REPORTED DOWN ON WILLIAMS ROAD.
0530 PM HAIL BRUNSWICK 39.32N 77.62W
05/13/2014 E1.00 INCH FREDERICK MD PUBLIC
QUARTER SIZE HAIL REPORTED NEAR BRUNSWICK.
0735 PM HAIL COUNTRYSIDE 39.05N 77.42W
05/13/2014 E0.88 INCH LOUDOUN VA PUBLIC
0737 PM HAIL 1 SW COUNTRYSIDE 39.04N 77.43W
05/13/2014 E0.75 INCH LOUDOUN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1400193 LWX1400194 LWX1400196 LWX1400197 LWX1400198
LWX1400195 LWX1400200 LWX1400204 LWX1400201 LWX1400199 LWX1400205
LWX1400203 LWX1400202
DHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1056 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL BRUNSWICK 39.32N 77.62W
05/13/2014 E1.00 INCH FREDERICK MD PUBLIC
QUARTER SIZE HAIL REPORTED NEAR BRUNSWICK.
&&
CORRECTED EVENT TIME
EVENT NUMBER LWX1400205
DHThe national radar mosaic for the moment the first event began.
2 dense fog. Local standard time, as filed.
Visibilities of a quarter mile or less were reported at Luray Airport.
Visibilities of a quarter mile or less were reported at Shenandoah Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2014Every state in 2014This day in weather historyWarnings in Virginia, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517497, 517498.